Alert archive / Alabama / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 404, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 9, 2023, 10:09 PM CDT for Elmore County, Tallapoosa County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2023, 10:09 PM CDT (03:09 UTC)
- Expired
- Aug 9, 2023, 10:57 PM CDT
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Elmore County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 21 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 10:40 PM CDT | HAIL 1.5 | 2 Ssw Wind Creek State, AL | Ping pong sized hail reported in the Willow Point/Our Town area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 6:50 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3565 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 18.4
The text
As transmitted.
114
WUUS54 KBMX 100309
SVRBMX
ALC051-123-100430-
/O.NEW.KBMX.SV.W.0404.230810T0309Z-230810T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1009 PM CDT Wed Aug 9 2023
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Northeastern Elmore County in east central Alabama...
Central Tallapoosa County in east central Alabama...
* Until 1130 PM CDT.
* At 1009 PM CDT, a severe thunderstorm was located over Cottage
Grove, or near Rockford, moving southeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Alexander City, Dadeville, Jacksons' Gap, Martin Dam, Eastern Lake
Martin, Liberty City, Western Lake Martin, Northern Lake Martin,
Southern Lake Martin, Kowaliga Bridge, Wind Creek State Park, Still
Waters Resort, Susannah Crossing, Maxwell Gunter Recreation Area,
Blue Creek Marina, Dare Park, Reeltown and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3271 8568 3270 8568 3270 8570 3260 8570
3260 8571 3258 8572 3258 8580 3252 8580
3275 8609 3276 8601 3280 8600 3282 8601
3302 8601 3301 8594 3272 8561
TIME...MOT...LOC 0309Z 305DEG 27KT 3288 8615
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
32/Davis4 follow-up statements
213
WWUS54 KBMX 100326
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1026 PM CDT Wed Aug 9 2023
ALC051-123-100430-
/O.CON.KBMX.SV.W.0404.000000T0000Z-230810T0430Z/
Elmore AL-Tallapoosa AL-
1026 PM CDT Wed Aug 9 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN ELMORE AND CENTRAL TALLAPOOSA COUNTIES...
At 1026 PM CDT, a severe thunderstorm was located near Highway 9 and
Highway 22, or near Equality, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Alexander City, Dadeville, Jacksons' Gap, Martin Dam, Eastern Lake
Martin, Liberty City, Western Lake Martin, Northern Lake Martin,
Southern Lake Martin, Kowaliga Bridge, Wind Creek State Park, Still
Waters Resort, Susannah Crossing, Maxwell Gunter Recreation Area,
Blue Creek Marina, Dare Park, Reeltown and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3271 8568 3270 8568 3270 8570 3260 8570
3260 8571 3258 8572 3258 8580 3252 8580
3275 8606 3276 8601 3280 8600 3282 8601
3298 8601 3301 8594 3272 8561
TIME...MOT...LOC 0326Z 300DEG 25KT 3284 8604
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
32/Davis581
WWUS54 KBMX 100337
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1037 PM CDT Wed Aug 9 2023
ALC051-123-100430-
/O.CON.KBMX.SV.W.0404.000000T0000Z-230810T0430Z/
Elmore AL-Tallapoosa AL-
1037 PM CDT Wed Aug 9 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN ELMORE AND CENTRAL TALLAPOOSA COUNTIES...
At 1037 PM CDT, a severe thunderstorm was located near Western Lake
Martin, or 8 miles east of Equality, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Alexander City, Dadeville, Jacksons' Gap, Eastern Lake Martin,
Western Lake Martin, Northern Lake Martin, Southern Lake Martin,
Kowaliga Bridge, Wind Creek State Park, Still Waters Resort, Susannah
Crossing, Maxwell Gunter Recreation Area, Blue Creek Marina and Dare
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3271 8568 3270 8568 3270 8570 3260 8570
3260 8571 3261 8573 3263 8578 3266 8584
3272 8601 3276 8601 3280 8600 3282 8601
3290 8601 3291 8585 3272 8561
TIME...MOT...LOC 0337Z 300DEG 25KT 3280 8596
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
32/Davis327
WWUS54 KBMX 100350
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1050 PM CDT Wed Aug 9 2023
ALC051-100400-
/O.CAN.KBMX.SV.W.0404.000000T0000Z-230810T0430Z/
Elmore AL-
1050 PM CDT Wed Aug 9 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELMORE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3272 8561 3271 8568 3270 8568 3270 8570
3271 8572 3273 8585 3274 8588 3275 8588
3276 8596 3277 8596 3277 8597 3276 8597
3276 8599 3280 8598 3285 8595 3286 8583
TIME...MOT...LOC 0350Z 295DEG 19KT 3279 8592
$$
ALC123-100430-
/O.CON.KBMX.SV.W.0404.000000T0000Z-230810T0430Z/
Tallapoosa AL-
1050 PM CDT Wed Aug 9 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CENTRAL TALLAPOOSA COUNTY...
At 1050 PM CDT, a severe thunderstorm was located over Eastern Lake
Martin, or 9 miles west of Dadeville, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dadeville, Eastern Lake Martin, Still Waters Resort, Western Lake
Martin, Southern Lake Martin, Northern Lake Martin, Dare Park,
Susannah Crossing, Maxwell Gunter Recreation Area and Blue Creek
Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3272 8561 3271 8568 3270 8568 3270 8570
3271 8572 3273 8585 3274 8588 3275 8588
3276 8596 3277 8596 3277 8597 3276 8597
3276 8599 3280 8598 3285 8595 3286 8583
TIME...MOT...LOC 0350Z 295DEG 19KT 3279 8592
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
32/Davis103
WWUS54 KBMX 100357
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1057 PM CDT Wed Aug 9 2023
ALC123-100407-
/O.CAN.KBMX.SV.W.0404.000000T0000Z-230810T0430Z/
Tallapoosa AL-
1057 PM CDT Wed Aug 9 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TALLAPOOSA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3272 8561 3271 8568 3270 8568 3270 8570
3271 8572 3273 8585 3274 8588 3275 8588
3276 8596 3277 8596 3277 8597 3276 8597
3276 8599 3280 8598 3285 8595 3286 8583
TIME...MOT...LOC 0353Z 305DEG 27KT 3276 8587
$$
32/DavisWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:43 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 9, 8:43 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 843 PM CDT Wed Aug 9 2023 ...New MESOSCALE UPDATE, AVIATION... .MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS... Issued at 756 PM CDT WED AUG 9 2023 A quasi-stationary front was located northwest to southeast directly over Central Alabama. A shortwave trough was moving through the area now. This feature has enhanced the mid level westerly flow. Bulk Shear was 45kts areawide this evening which is quite high for summer time. SBCAPE values near the surface front was still 3000-4000 with some low level curvature in the latest model hodographs. We have seen rotating large storms since this afternoon that have produced damaging winds and large hail. Will watch closely this evening as the LCL heights drop lower. This current batch of severe storms will slowly move eastward and weaken through 11 pm. Upstream, storms are developing in northern Arkansas associated with the next shortwave in the flow. This activity will move east and southeast and will affect the area after 1 am. These storms may also become severe but it appears that the conditions are not quite as favorable overnight, but will keep a severe threat mentioned. && .SHORT TERM... (This evening through Thursday) Issued at 111 PM CDT WED AUG 9 2023 This afternoon and evening...an area of thunderstorms is expected to move across northern Alabama through the early evening. Instabilities will start off around 3000 to 4000 J/kg this afternoon, with PW values around the 90th percentile. Though shear will start off low, values are expected to increase to around 50 or so knots by mid afternoon as the area of storms approaches the northern counties. High res models bring activity into the northwest around 3 pm and moving through mainly the northern half of central Alabama the rest of the afternoon and evening. Any of this activity could produce strong storms with rotating storms possible from so much shear expected. Damaging winds would be the main threat. In the southern half of the area this afternoon, in areas away from the influence of the cluster of storms across northern Alabama, diurnally driven isolated to scattered showers and thunderstorms could move through the area. With instabilities so high, a few storms could be strong to severe, though the chances are lower. Damaging winds would again be the main threat. Models show a break late this evening through around midnight. Another wave of storms is expected to move from western TN into northwest central Alabama between midnight and 2 am. From here, the line will move very quickly east and move out of the state by 3 or 4 am. Shear will be very high, though instabilities will be limited. The strength of these storms highly depends on what activity occurs across the northern counties this afternoon and how much the area can be worked through. Damaging winds will be possible with any strong to severe storms overnight. A boundary will then move into the state bringing a chance for more convection through the rest of the day on Thursday. Exact timing and location of the boundary and storm development could change, but for now, scattered showers and thunderstorms will be possible through the morning and afternoon across the northern half of the state. There will be enough shear, moisture, and instabilities remaining for a few severe storms to be possible. The boundary is expected to continue to weaken through the day, with more isolated storms possible in the southern half of the area through the afternoon. Heat indices will again be in the triple digits across the south today, with a Heat Advisory to remain in effect. Tomorrow, heat indices will be 105 in several counties in the south, south of the boundary. Will continue the Heat Advisory for now through the evening, though depending on cloud cover tomorrow, a few of the northern counties in the Advisory may need to be cancelled early. 24 && .LONG TERM... (Thursday night through next Tuesday) Issued at 406 PM CDT WED AUG 9 2023 No major changes were made to the extended. Scattered storms will remain possible for Friday night with NW flow around the N Gulf upper ridge. NW flow continues for the weekend but with a tad less low level moisture with the upper ridge expanding N and NW. Diurnal storms will remain possible over the weekend. A front is progged to move into AL Mon into Tue with continued storms chances along and ahead of the boundary. Depending on how far S the boundary gets, extended guidance tries to bring some drier air at the least into the NRN counties for the middle of next week across the N half of C AL. This should help the humidity at the least. 08 Previous long-term discussion: (Thursday through Tuesday) Issued at 345 AM CDT WED AUG 9 2023 Thursday and Friday. Mid-level ridging will begin to build over Central Gulf of Mexico to begin the long-term forecast period while a more zonal flow pattern aloft will allow more disturbances to move east from over the Central Plains to over the Mid-South and Tennessee Valley Regions through the day Thursday. Expect chances for showers and thunderstorms to be highest across the far northern counties with lower chances further south. A shortwave trough will move east over the Southern Appalachians on Friday, resulting in the better chances for shower and thunderstorm activity being across the northern and eastern counties. Saturday through Tuesday. The mid-level ridging will continue to gradually amplify further on Saturday, resulting in a more isolated coverage of shower and thunderstorm activity each day through the weekend. Global model solutions begin to diverge significantly toward Monday with regard to ridge strength over our area along with the amplification of an upper low over Northeast Canada and potential compact mid-level low over the Northern Plains. General trends are for the ridging over us to weaken to an extent, permitting some increase in PoPs across the south/southeast counties by Tuesday. Hazard assessment... heat concerns continue. Heat will remain the story through the extended forecast period with heat indices around 105 expected across the southern half of the area on Thursday, followed by all but the far north/northeast on Friday with potential for values near 100 south. Values will be around 105 degrees for most of the area Saturday and Sunday with values again near 110 far south. Some limited relief may materialize across the far north/northeast counties Monday while the rest of the area will continue to experience values over 105 degrees with readings close to 110 possible far southeast and far west. Some reduction in the heat indices across the northern half of the area may materialize on Tuesday, but it is good to remain cautious given the aforementioned spread in guidance solutions this far out. 05 && .AVIATION... (00Z TAFS) Issued at 756 PM CDT WED AUG 9 2023 Showers and thunderstorms were affecting BHM/EET/ASN/ANB at this writing. These storms have the potential of producing damaging winds and large hail. Have a mixture of prevailing and tempo for a few hours until storms slowly diminish through 11 pm or so. Additional showers and storms are possible at the northern terminals after 06z. Some ceilings will possibly be into MVFR/IFR with these storms. Additionally, winds above the surface increase overnight and there be a period overnight where LLWS occurs outside convection. Winds will increase to 35-40kts for a few hours. Otherwise, MVFR ceilings possible east as there area with the most rainfall and VFR elsewhere. Thunderstorms remain in the forecast through Thursday. Winds will be 5-15kts and will change direction as storms pass. 75 && .FIRE WEATHER... Chances for showers and thunderstorms will remain higher across the northern counties through Friday, followed by isolated to scattered activity expected across the area over the weekend and into early in the next work week. Minimum relative humidity values will be in the 45 to 65 percent range on Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 90 70 92 / 70 50 50 40 Anniston 72 91 72 92 / 60 50 50 50 Birmingham 74 91 74 92 / 60 50 50 50 Tuscaloosa 75 91 74 93 / 40 40 40 50 Calera 75 92 75 92 / 50 40 50 50 Auburn 75 91 75 91 / 20 30 30 50 Montgomery 77 96 76 96 / 20 30 30 50 Troy 75 97 76 97 / 10 20 20 50 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT Thursday for the following counties: Autauga-Barbour-Bibb-Bullock-Chilton-Dallas-Elmore- Greene-Hale-Lowndes-Macon-Marengo-Montgomery-Perry-Pickens-Pike- Russell-Sumter-Tuscaloosa. && SHORT TERM...75 LONG TERM....08 AVIATION...75
Hazardous weather outlook, Aug 9, 2:17 PM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 217 PM CDT Wed Aug 9 2023 ALZ011>015-017>050-102230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 217 PM CDT Wed Aug 9 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe thunderstorms, with damaging winds and large hail, are possible across Central Alabama into the evening hours. Additional severe storms are possible after midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe thunderstorms are possible across portions of Central Alabama on Thursday. Storms will pose a threat of damaging wind gusts. Heat indices will approach 105 degrees across southern portions of Central Alabama through Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through and Thursday.
In the hours before
Local storm report, Aug 9, 8:16 PM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
816 PM CDT Wed Aug 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM Tstm Wnd Dmg 3 WNW Corinth 33.48N 85.63W
08/09/2023 Randolph AL Emergency Mngr
Trees down over the northern part of
Randolph County, generally between County
Road 29 and County Road 313.
&&
SerreLocal storm report, Aug 9, 9:01 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Birmingham AL
901 PM CDT Wed Aug 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM Hail 2 W Russell Field Airpo 32.91N 85.99W
08/09/2023 E1.25 inch Tallapoosa AL Public
0733 PM Tstm Wnd Gst Russell Field Airport 32.92N 85.96W
08/09/2023 E46 MPH Tallapoosa AL AWOS
46 mph wind gust at the Alexander City
Airport AWOS site.
0606 PM Tstm Wnd Dmg 2 SW Riverside 33.59N 86.23W
08/09/2023 St. Clair AL Emergency Mngr
Tree on the road near the intersection of US
HWY 78 and KOA Road.
0713 PM Tstm Wnd Dmg 3 WNW Corinth 33.48N 85.63W
08/09/2023 Randolph AL Emergency Mngr
Trees down over the northern part of
Randolph County, generally between County
Road 29 and County Road 313.
0522 PM Tstm Wnd Dmg 3 SE Remlap 33.81N 86.57W
08/09/2023 Blount AL Public
Several trees down on Pine Mountain Road
near Remlap, AL.
&&Local storm report, Aug 9, 9:22 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
922 PM CDT Wed Aug 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM Tstm Wnd Dmg 3 WSW Pell City 33.57N 86.32W
08/09/2023 St. Clair AL Emergency Mngr
A tree was blown down near Cox Lane and Wolf
Creek Road.
&&
MALLocal storm report, Aug 9, 9:26 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
926 PM CDT Wed Aug 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Tstm Wnd Dmg 3 E St. Clair Springs 33.76N 86.35W
08/09/2023 St. Clair AL Emergency Mngr
A tree was blown down and landed on a home
near Lake Drive.
&&
MALLocal storm report, Aug 9, 9:33 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
933 PM CDT Wed Aug 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM Tstm Wnd Dmg 2 WSW Dallas 33.84N 86.69W
08/09/2023 Blount AL Emergency Mngr
A tree was blown down and blocking the
roadway on Dorning Road near Trafford.
&&
MALLocal storm report, Aug 9, 10:01 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
1001 PM CDT Wed Aug 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM Hail Hanover 33.00N 86.20W
08/09/2023 E1.00 inch Coosa AL Law Enforcement
Quarter size hail near Hanover.
&&
MALThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:05 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Tallapoosa | 70 min |
| Aug 9, 7:07 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Talladega | 54 min |
| Aug 9, 7:20 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 55 min |
| Aug 9, 7:24 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 51 min |
| Aug 9, 7:26 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 64 min |
| Aug 9, 7:35 PM CDT | Areal Flood Advisory | BMX | Calhoun, Talladega | 3 hr |
| Aug 9, 7:37 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 38 min |
| Aug 9, 7:44 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Tallapoosa | 50 min |
| Aug 9, 8:05 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 40 min |
| Aug 9, 8:11 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 64 min |
| Aug 9, 8:16 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 44 min |
| Aug 9, 8:24 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Tallapoosa | 81 min |
| Aug 9, 8:40 PM CDT | Flash Flood Warning | BMX | St. Clair | 3 hr |
| Aug 9, 8:46 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 44 min |
| Aug 9, 8:50 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 55 min |
| Aug 9, 9:18 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 72 min |
| Aug 10, 1:42 AM CDT | Special Weather Statement | BMX | Marion | 63 min |
| Aug 10, 2:21 AM CDT | Special Weather Statement | BMX | Marion, Winston | 54 min |
| Aug 10, 2:23 AM CDT | Special Weather Statement | BMX | Fayette, Lamar, Walker | 67 min |
| Aug 10, 3:24 AM CDT | Special Weather Statement | BMX | Blount | 36 min |
| Aug 10, 3:58 AM CDT | Special Weather Statement | BMX | DeKalb | 47 min |
| Aug 10, 6:34 AM CDT | Special Weather Statement | BMX | Shelby | 26 min |
| Aug 10, 7:00 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair, Shelby | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.